Alert archive / Texas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 12, 1995, 6:19 PM CST for Cass County, Texas. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Jan 12, 1995, 6:19 PM CST (00:19 UTC)
- Expired
- Jan 12, 1995, 7:15 PM CST
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Cass County, TX
The nearest sounding before it
Longview/Gregg, TX (KGGG), launched 00:00Z, 0.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1243 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 130020 RRA SVRSHV TXC067-130115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 619 PM CST THU JAN 12 1995 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST TEXAS ...CASS COUNTY AT 615 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE THUNDERSTORM ABOUT 5 MILES SOUTHWEST OF LINDEN. THIS STORM WAS MOVING NORTH AT AROUND 25 MILES AN HOUR. ...FLASH FLOOD WATCH CONTINUES FOR NORTHEAST TEXAS... A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 2:00 PM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Jan 12, 2:00 PM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CST FRI JAN 12 1995 RIDGE BUILDING INTO AREA WITH FLOW BECOMING FAIRLY ZONAL AND WEAK. THUS...WEATHER PATTERN ON THE INACTIVE SIDE WITH NO GOOD MOISTURE SOURCE. A SHORT WAVE WILL MOVE THROUGH COLORADO AND INTO THE OK PANHANDLE BY SUNDAY MORNING...BUT RH VALUES NOT PROGGED ABOVE 50 PERCENT...AND EVEN THAT LAYER VERY SHALLOW. EXPECT LITTLE IF ANY PCPN FROM THAT SYSTEM. TEMPERATURES REMAIN STEADY TO VERY GRADUAL INCREASE THRU WEEKEND WITH HIGHS IN THE 60S AND LOWER 70S AND LOWS IN THE UPPER 30S AND 40S. COMPROMISE DEFINITELY IN ORDER BETWEEN AVN AND NGM FOR SUNDAYS POPS AS NGM INDICATES A MOISTURE INCREASE WITH VIRTUALLY NO CLOUDS WHILE THE AVN HAS POPS 30-40 PERCENT. STRENGTH OF VERTICAL VELOCITIES WILL BE THE DECIDING ISSUE. MORE RIDGING IN STORE FOR FIRST PART OF NEXT WEEK WITH COLD AIR STAYING WELL TO THE NORTH. SHV 35/71/42/72 44 07001
In the hours before
Special weather statement, Jan 12, 6:08 PM CST, 11 minutes before
OKZ049-053-076-077-TXZ095-097-106>112-124>126-136>138-149>153- 166-167-ARZ050>053-059>061-066-070>073-LAZ001>026-130210- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 608 PM CST THU JAN 12 1995 ...A TORNADO WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA... ...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS... ...SHOWERS AND THUNDERSTORMS...SOME STRONG AND PRODUCING VERY HEAVY RAINFALL...COVERED MUCH OF THE WESTERN SECTIONS OF THE ARKLATEX REGION AND ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA... AT 556 PM CST WEATHER SERVICE RADAR IN SHREVEPORT SHOWED STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL...STRONG AND GUSTY WINDS..DANGEROUS LIGHTNING...AND POSSIBLY SOME HAIL OVER NORTHEAST TEXAS ABOUT 5 MILES SOUTHEAST OF HUGHES SPRINGS AND ALONG THE MARION/CASS COUNTY LINE SOUTHEAST OF HUGHES SPRINGS...ALSO NEAR FOREMAN AND JUST SOUTH OF HORATIO ARKANSAS. SCATTERED SHOWERS AND THUNDERSTORMS WERE INDICATED OVER NORTHWEST LOUISIANA NEAR OIL CITY...ABOUT 10 MILES SOUTHEAST OF BENTON..NEAR MINDEN...AND COUSHATTA LOUISIANA. RADAR CONTINUED TO SHOW A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE WESTERN HALF OF THE ARKLATEX REGION AND ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA GENERALLY WEST OF A LINE FROM NEAR KIRBY SOUTH TO NEAR TEXARKANA ARKANSAS AND KARNACK AND LUFKIN TEXAS. THE SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTH NORTHEAST AT NEAR 30 MPH. SOME OF THE STORMS HAVE BEEN DEVELOPING AND SPREADING OVER THE SAME GENERAL AREAS...ESPECIALLY OVER WESTERN SECTIONS OF HARRISON...MARION...AND CASS COUNTIES IN NORTHEAST TEXAS. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.
Special weather statement, Jan 12, 6:09 PM CST, 10 minutes before
OKZ049-053-076-077-TXZ095-097-106>112-124>126-136>138-149>153- 166-167-ARZ050>053-059>061-066-070>073-LAZ001>026-130210- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 608 PM CST THU JAN 12 1995 ...A TORNADO WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA... ...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS... ...SHOWERS AND THUNDERSTORMS...SOME STRONG AND PRODUCING VERY HEAVY RAINFALL...COVERED MUCH OF THE WESTERN SECTIONS OF THE ARKLATEX REGION AND ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA... AT 556 PM CST WEATHER SERVICE RADAR IN SHREVEPORT SHOWED STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL...STRONG AND GUSTY WINDS..DANGEROUS LIGHTNING...AND POSSIBLY SOME HAIL OVER NORTHEAST TEXAS ABOUT 5 MILES SOUTHEAST OF HUGHES SPRINGS AND ALONG THE MARION/CASS COUNTY LINE SOUTHEAST OF HUGHES SPRINGS...ALSO NEAR FOREMAN AND JUST SOUTH OF HORATIO ARKANSAS. SCATTERED SHOWERS AND THUNDERSTORMS WERE INDICATED OVER NORTHWEST LOUISIANA NEAR OIL CITY...ABOUT 10 MILES SOUTHEAST OF BENTON..NEAR MINDEN...AND COUSHATTA LOUISIANA. RADAR CONTINUED TO SHOW A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE WESTERN HALF OF THE ARKLATEX REGION AND ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA GENERALLY WEST OF A LINE FROM NEAR KIRBY SOUTH TO NEAR TEXARKANA ARKANSAS AND KARNACK AND LUFKIN TEXAS. THE SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTH NORTHEAST AT NEAR 30 MPH. SOME OF THE STORMS HAVE BEEN DEVELOPING AND SPREADING OVER THE SAME GENERAL AREAS...ESPECIALLY OVER WESTERN SECTIONS OF HARRISON...MARION...AND CASS COUNTIES IN NORTHEAST TEXAS. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 8:33 PM CST | Severe Thunderstorm Warning | SHV | Gregg | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.